Wyoming, 2007Hail and Damaging Wind in Wyoming, April 18, 2007
April 18, 2007 · NWS UNR · 2 events in 2 counties and zones
An upper level disturbance brought thunderstorms to parts of northeast Wyoming during the late afternoon and evening hours. Gusty winds and hail accompanied a few of the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance brought thunderstorms to parts of northeast Wyoming during the late afternoon and evening hours. Gusty winds and hail accompanied a few of the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Apr 18, 7:35 PM MST, 25 minutes earlier.
Area forecast discussion, Apr 18, 7:35 PM MST, 25 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
835 PM MDT WED APR 18 2007
.DISCUSSION...02Z SURFACE ANALYSIS HAD LOW OVER CENTRAL WY. WATER
VAPOUR SHOWED INITIAL SHORTWAVE MOVING NORTH THROUGH EASTERN WY/MT.
THIS WAVE BROUGHT US OUR INITIAL TS ACTIVITY...ALONG NARROW BAND OF
500J/KG CAPE WITH MARGINAL SHEAR. UPPER LOW NEAR SALT LAKE CITY WILL
SPIN THE MAIN WAVE INTO THE NORTHERN PLAINS OVERNIGHT. MODEL
VERTICAL MOTIONS AS WELL AS QG FORCING RAPIDLY INCREASES
OVERNIGHT...SO EXPECT BLOSSOMING RADAR RETURNS AFTER MIDNIGHT AND
ESPECIALLY TOWARD MORNING. WILL DROP POPS OVER MOST OF SD FOR THIS
EVENING.
GRADIENT WILL SUPPORT WINDY CONDITIONS OVERNIGHT...BUT WIDESPREAD
HEADLINE WIND SPEEDS ARE OVER. HAVE DROPPED WIND ADVISORY AND HIGH
WIND WARNING.
LOOKING AHEAD TO THURSDAY...IF WE CAN MANAGE TO NOT GET DRY
SLOTTED...SHOULD BE A DECENT BLOB OF RAIN OVER THE CWA IN THE
MORNING...WITH MORE SPOTTY/CONVECTIVE TYPE PRECIPITATION IN THE
AFTERNOON.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&
HELGESON
Hazardous weather outlook, Apr 18, 5:30 AM MST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
630 AM MDT WED APR 18 2007
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-191300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
630 AM MDT (730 AM CDT) WED APR 18 2007
...WIND ADVISORY IN EFFECT FROM 900 AM MDT UNTIL 900 PM MDT FOR MUCH
OF WESTERN SOUTH DAKOTA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.
.DAY ONE...TODAY AND TONIGHT
VERY WINDY CONDITIONS WILL DEVELOP THIS MORNING OVER NORTHEAST
WYOMING AND MUCH OF WESTERN SOUTH DAKOTA. SOUTH TO SOUTHEAST WINDS
WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 50 MPH. THE WINDS WILL
SLOWLY TAPER OFF THIS EVENING.
AN UPPER LEVEL DISTURBANCE APPROACHING THE AREA WILL RESULT IN
THUNDERSTORMS DEVELOPING OVER NORTHEAST WYOMING THIS AFTERNOON
BEFORE SPREADING INTO WESTERN AND SOUTH CENTRAL SOUTH DAKOTA THROUGH
THE EVENING HOURS. THOUGH WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME...A FEW OF THE STORMS OVER NORTHEAST WYOMING
AND FAR WESTERN SOUTH DAKOTA MAY HAVE THE POTENTIAL TO BECOME
SEVERE LATE THIS AFTERNOON INTO EARLY THIS EVENING. IF ANY DO BECOME
SEVERE...LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY...MAINLY
OVER WESTERN INTO SOUTH CENTRAL SOUTH DAKOTA. THE STORMS ON
THURSDAY ARE NOT EXPECTED TO BECOME SEVERE.
THE NEXT CHANCE FOR THUNDERSTORMS WILL COME FRIDAY EVENING INTO
SATURDAY AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES THE AREA.
SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE ON
SATURDAY...PARTICULARLY OVER SOUTH CENTRAL SOUTH DAKOTA EAST OF A
LINE FROM PHILIP TO MARTIN. THE PRIMARY THREATS FROM THESE STORMS
WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Thunderstorm Wind, Crook
- When
- April 18, 8:00 PM MST to 8:15 PM MST
- Where
- Crook County, 2 mi N of Moorcroft
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 44.299, -104.950
Strong winds blew the roof off a garage. Winds were estimated around 60 mph.
Hail, Campbell
- When
- April 18, 8:50 PM MST
- Where
- Campbell County, 11 mi E of Gillette
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.280, -105.258
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Colorado, April 18, 20072 injured · $125,000 · 55 kt wind · 2 events
- High Wind in Arizona, April 18, 200761 kt wind · 10 events
- Winter Storm and Heavy Snow in Utah, April 18 to 20, 200766 kt wind · 5 events
- Coastal Flood in New Jersey, April 18 to 21, 20074 events
- Cold in California, April 18, 20072 events
- High Wind in California, April 18, 200761 kt wind · 2 events
- Coastal Flood in Pennsylvania, April 18 to 21, 20072 events
- High Wind in Montana, April 18, 200750 kt wind · 2 events
- High Wind in California, April 18, 200751 kt wind · 2 events
- Astronomical Low Tide in Delaware, April 18, 20072 events
- Hail in Montana, April 18, 20071 in hail · 2 events
- Astronomical Low Tide in Delaware, April 18 to 20, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16144, 16141.